MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY HYFRECATOR 2000, 230V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY HYFRECATOR 2000, 230V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7-900-230
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The distributor reported on behalf of the customer that the 7-900-230, hyfrecator 2000, 230v during pre-operative check on (b)(6) 2023 shocked a staff member, ¿no patient plate was being used.¿.The procedure was not completed and there was no delay reported.An alternate device was not used.After further assessment it was found, "there was no injury to the doctor.There was no medical/surgical intervention required for the doctor.The doctor is ok".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An evaluation of the returned device found broken connector plate assembly and was unacceptable to use unit.The service history was reviewed, and no data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: avoid alternate site burns or potential shock, remove all metal objects from treatment area before using the hyfrecator® 2000.It is not advisable to use this instrument in the proximity of jewelry, eyeglasses, digital watches, portable radios, pocket calculators, hearing aids, etc.To minimize the possibility of shocking during monoterminal applications: do not let your patient come in contact with any grounded metal objects; position the electrode on or close to the patient before activating the output; for procedures using the dispersive plate, do not allow the patient to break contact with the dispersive plate when the unit is activated; if the physician or nurse must touch the patient, place hand on the patient before activating the hyfrecator® 2000.Do not break contact during activation.To lessen the possibility of a shock, wear gloves at all times and continue to avoid contact with grounded metal objects.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the 7-900-230, hyfrecator 2000, 230v during pre-operative check on 27mar23 shocked a staff member, ¿no patient plate was being used.¿.The procedure was not completed and there was no delay reported.An alternate device was not used.After further assessment it was found, "there was no injury to the doctor.There was no medical/surgical intervention required for the doctor.The doctor is ok".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
HYFRECATOR 2000, 230V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16751068
Report Number3007305485-2023-00083
Device Sequence Number8626924
Product Code GEI
UDI-Device Identifier10653405031611
UDI-Public(01)10653405031611(11)180423
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7-900-230
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic